MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the closurefast catheter was returned for evaluation.Visual inspection of the catheter shaft revealed a kink.The kink was observed approximately 24.2mm proximal from the distal tip.The catheter connector was examined under magnification revealed all pins are straight.The catheter did pass continuity and resistance functional testing: e+ to e- 87.1ohms, tc+ to tc- 111.6ohms, resistor 1 value 13.70kohms, and resistor 2 value 8.06kohms.The catheter passed functional testing on rfg2 generator.The proper device was recognized by rfg generator when plugged in, the expected low temperature advisory was displayed when activated.When the temperature rose to 120c, device completed cycle without any advisory message being seen.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a closurefast catheter for a radiofrequency ablation procedure.Catheter defect occurred during treatment.Customer cannot remember if there were any error codes/messages/warnings from the generator.It was reported that there was no output from the catheter so ablation could not be performed.No patient injury reported.Procedure was converted to vein stripping.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6603764
Report Number2183870-2017-00229
Device Sequence Number1089168
Product Code GEI
UDI-Device Identifier10884521058071
UDI-Public10884521058071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue NumberCF7-7-60
Device Lot Number553466X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;